Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2016, 8:58 PM CDT for Blaine County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 8:58 PM CDT (01:58 UTC)
- Expired
- May 29, 2016, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Blaine County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:05 PM CDT | HAIL 1.5 | 2 Se Dunning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
752
WUUS53 KLBF 300158
SVRLBF
NEC009-300230-
/O.NEW.KLBF.SV.W.0078.160530T0158Z-160530T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUNNING...OR
15 MILES SOUTHWEST OF BREWSTER...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER AND DUNNING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 233 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 10025 4181 10027 4204 9994 4181 9974
4174 10006
TIME...MOT...LOC 0158Z 240DEG 27KT 4180 10010
HAIL...1.00IN
WIND...<50MPH
$$
POWER2 follow-up statements
646
WWUS53 KLBF 300223
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT SUN MAY 29 2016
NEC009-300230-
/O.CON.KLBF.SV.W.0078.000000T0000Z-160530T0230Z/
BLAINE NE-
923 PM CDT SUN MAY 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN BLAINE COUNTY...
AT 917 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
BREWSTER...MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
BREWSTER AND DUNNING.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 235 AND 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 10013 4186 10016 4204 9994 4181 9975
4174 10006
TIME...MOT...LOC 0217Z 245DEG 26KT 4185 9993
HAIL...1.50IN
WIND...<50MPH
$$
POWER125
WWUS53 KLBF 300228
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SUN MAY 29 2016
NEC009-300238-
/O.EXP.KLBF.SV.W.0078.000000T0000Z-160530T0230Z/
BLAINE NE-
928 PM CDT SUN MAY 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE COUNTY
WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4174 10013 4186 10016 4204 9994 4181 9975
4174 10006
TIME...MOT...LOC 0225Z 240DEG 27KT 4185 9993
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:16 PM CDT, 42 minutes earlier.
Area forecast discussion, May 29, 8:16 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 816 PM CDT SUN MAY 29 2016 .SHORT TERM...(This evening through Monday) Issued at 337 PM CDT Sun May 29 2016 Rain shower and thunderstorm development across eastern Colorado and Wyoming is slowly moving towards western Nebraska. Current thinking is that it will still be several hours before any shower activity impacts our CWA. The shortwave is still expected to move across the Nebraska panhandle this evening, promoting thunderstorm development across central Nebraska. Even with the shortwave and ample moisture, it's difficult to forecast exactly how strong or widespread these showers will be as model guidance has been inconsistent. For now, have included between 30 to 40 percent chance of showers mainly between 7pm and 1am as the uncertainty in location and strength is low. This will very likely have to be modified as the evening progresses and it becomes more certain where thunderstorms will develop. Again...inconsistency among models makes it hard to determine when these showers tonight will eventually move out of the area. For the most part it is fairly certain that thunderstorms will exit the western portion of Nebraska and the CWA 3am. It is the eastern portion that is uncertain. Some models have showers continuing into the morning in the east, while others have it drying out everywhere. My thinking is that it will move out for the most part across the entire CWA by morning. However, to account for the inconsistency, have left in slight chance pops across the east. Warm air advection continues tomorrow, resulting in slightly warmer temperatures than was originally in the forecast. Shifted everyone up a few degrees to account for this. .LONG TERM...(Monday night through Sunday) Issued at 337 PM CDT Sun May 29 2016 Monday night through Wednesday...the NAM and GFS develop heavy convection across the Cheyenne divide Monday evening. Other storms should develop along a dryline bulge across Wrn Cherry County and the Wrn Sandhills. CONRAD and the models suggest the system forming on the Cheyenne divide will move east or southeast and present a wind damage threat in addition to hail while the storms across Nrn Neb remain more singular producing large hail as the main threat. A blend of the SREF...GFS and NAM models produces a 70 pop Monday evening from roughly Imperial to Valentine including Ogallala and North Platte. The ECM is similar to other models but farther east by about 50 miles. A modest 9C 700mb cap will be in place trapping 2500 to 3500 j/kg of cape. Thus storm development may wait until late afternoon...near 23z or later to affect the fcst area. The convective systems should exit the forecast area by 12z with rain chances 30 percent or less Tuesday. Gone is the closed H700mb low shown by the NAM yesterday. The Pacific cold front should drive moisture quickly south and east of the fcst area with dew points in the 40s Tuesday afternoon. Pacific high pressure will build across the fcst area Tuesday and Wednesday with highs around 70. The blended guidance plus bias correction produces lows in the 40s Wednesday morning. Wednesday night through Sunday...northwest flow takes hold of the fcst area and drives Pacific high pressure into the Srn high plains preventing moisture return. An upper level ridge will build into the Cntl Rockies supporting warm and dry weather. The models show a sfc trof moving through the fcst area Thursday night but moisture and instability are very limited. A weak cold front follows on Friday. Pops are limited to isolated Thursday through Sunday and that might be generous. Recent heavy rain might support the moisture flux needed for this rain activity. Highs in the 80s are expected and Friday is shown to be the warmest day. An approaching cold front could provide deep vertical mixing for highs in the mid 80s that day. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 815 PM CDT Sun May 29 2016 Scattered thunderstorms will continue to affect southwest and north central Nebraska between KIML and KBBW through the late evening. MVFR cigs and vsbys in thunderstorms. Some of these storms will have large hail and heavy rain. VFR conditions expected over western Nebraska through Monday afternoon. && .HYDROLOGY... Issued at 337 PM CDT Sun May 29 2016 Flooding along the North Platte River and main branch of the Platte River will continue. While water levels will remain fairly steady over the next few days, moderate flooding will continue along the North Platte River at North Platte and Lewellen. Minor flooding will continue at Lisco and Brady (along the main branch of the Platte River). Although the South Platte river is not anticipated to flood at this time, water levels will remain elevated at both Roscoe and North Platte. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...CDC AVIATION...Power HYDROLOGY...Kulik
Hazardous weather outlook, May 29, 3:36 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN MAY 29 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-302045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 336 PM CDT SUN MAY 29 2016 /236 PM MDT SUN MAY 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE OUTLOOK AREA FROM THE WEST. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER AND MAIN STEM PLATTE RIVER THROUGH TONIGHT. ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY AND MONDAY NIGHT THERE IS A THREAT FOR SEVERE STORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE MAIN SEVERE THREATS ARE FROM LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY...AS WELL AS ON SATURDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS TUESDAY AND SATURDAY IS LOW. WATER RELEASES FROM RESERVOIRS IN WYOMING AND LAKE MCCONAUGHY...WILL MAINTAIN MINOR TO MODERATE FLOODING INTO JUNE FROM LISCO TO NORTH PLATTE. THE PLATTE RIVER WILL REMAIN ELEVATED NEAR BRADY WITH MINOR FLOODING EXPECTED. THE SOUTH PLATTE RIVER WILL CONTINUE TO REMAIN ELEVATED INTO JUNE...BUT IS EXPECTED TO REMAIN BELOW FLOOD STAGE AT ROSCOE AND NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Local storm report, May 29, 8:07 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 11 SW CALLAWAY 41.18N 100.07W
05/29/2016 M1.00 INCH CUSTER NE PUBLIC
&&
MOLDANLocal storm report, May 29, 8:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 6 SSE CALLAWAY 41.21N 99.88W
05/29/2016 M1.00 INCH CUSTER NE PUBLIC
HAIL WAS SOFT AND WAS BREAKING UP AS IT HIT THE
GROUND...WITH MOST OF THE SIZES BEING NICKEL.
&&
MOLDANLocal storm report, May 29, 8:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 NE HERSHEY 41.22N 100.94W
05/29/2016 E0.50 INCH LINCOLN NE TRAINED SPOTTER
&&
MARTINLocal storm report, May 29, 8:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 11 WSW ARNOLD 41.36N 100.39W
05/29/2016 M0.88 INCH LINCOLN NE PUBLIC
0817 PM HAIL 9 WSW ARNOLD 41.37N 100.35W
05/29/2016 M0.88 INCH LINCOLN NE PUBLIC
&&
MOLDANLocal storm report, May 29, 8:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 11 E STAPLETON 41.48N 100.30W
05/29/2016 M0.88 INCH LOGAN NE PUBLIC
&&
MOLDANLocal storm report, May 29, 8:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
857 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 9 SW BROKEN BOW 41.30N 99.75W
05/29/2016 E1.00 INCH CUSTER NE PUBLIC
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 29, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| May 29, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 28 min |
| May 29, 7:35 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 25 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 28 min |
| May 29, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| May 29, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 31 min |
| May 29, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 13 min |
| May 29, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| May 29, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 30 min |
| May 29, 9:15 PM CDT | Special Weather Statement | LBF | Valley | 30 min |
| May 29, 10:19 PM CDT | Special Weather Statement | LBF | Garfield | 41 min |
| May 29, 10:24 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 36 min |
| May 29, 10:58 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 32 min |
| May 29, 11:03 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 27 min |
| May 29, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 17 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 31 min |
| May 29, 11:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 32 min |
| May 30, 3:17 PM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 30, 3:29 PM CDT | Tornado Warning | LBF | Garden | 31 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 30, 4:04 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 33 min |
| May 30, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| May 30, 5:22 PM CDT | Special Weather Statement | LBF | Garden | 38 min |
| May 30, 5:31 PM CDT | Special Weather Statement | LBF | Keith | 29 min |
| May 30, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 34 min |
| May 30, 5:45 PM CDT | Special Weather Statement | LBF | Cherry | 60 min |
| May 30, 6:00 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 30 min |
| May 30, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 41 min |
| May 30, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 28 min |
| May 30, 6:32 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 43 min |
| May 30, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 34 min |
| May 30, 6:44 PM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 30, 6:48 PM CDT | Special Weather Statement | LBF | Keya Paha | 57 min |
| May 30, 6:54 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.